Topological Methods in Nonlinear Analysis

Relaxed Yang-Mills functional over 4-manifolds

Takeshi Isobe

Full-text: Open access

Abstract

We give suitable completions of the space of principal $G$-bundles over $M$ and the space of smooth connections on them, where $G$ is a compact, simple, simply connected Lie group and $M$ is a 4-dimensional compact orientable manifold. We also introduce a natural energy defined in such spaces and consider variational problems on them.

Article information

Source
Topol. Methods Nonlinear Anal., Volume 6, Number 2 (1995), 235-253.

Dates
First available in Project Euclid: 16 November 2016

Permanent link to this document
https://projecteuclid.org/euclid.tmna/1479265332

Mathematical Reviews number (MathSciNet)
MR1399538

Zentralblatt MATH identifier
0874.58008

Citation

Isobe, Takeshi. Relaxed Yang-Mills functional over 4-manifolds. Topol. Methods Nonlinear Anal. 6 (1995), no. 2, 235--253. https://projecteuclid.org/euclid.tmna/1479265332


Export citation

References

  • \ref\no1M. F. Atiyah, N. Hitchin and I. M. Singer, Self-duality in four dimensional Riemannian geometry , Proc. Roy. Soc. London A, 362 (1978), 425–461
  • \ref\no2 F. Bethuel, H. Brezis and J. M. Coron, Relaxed energies for harmonic maps , Variational Methods (H. Berestycki, J. M. Coron and I. Ekeland, eds.), Birkhäuser(1990), 37–52
  • \ref\no3 H. Brezis, New energies for harmonic maps and liquid crystals , Functional Analysis and Related Topics, 1991 (H. Komatsu, ed.) Lecture Notes in Math 1540, Springer-Verlag(1993), 11–24
  • \ref\no4 H. Brezis, J. M. Coron and E. Lieb, Harmonic maps with defects , Comm. Math. Phys., 107(1986), 649–705
  • \ref\no5 D. Freed and K. Uhlenbeck, Instantons and Four-Manifolds, 2nd ed., Math. Sci. Res. Inst. Publ., Springer-Verlag(1991)
  • \ref\no6 M. Giaquinta, G. Modica and J. Souček, Cartesian currents and variational problems for mappings into spheres , Ann. Scuola Norm. Sup. Pisa, 16 (1989), 393–485
  • \ref\no7 D. Husemoller, Fibre Bundles, 3rd ed., Springer-Verlag(1993)
  • \ref\no8 T. Isobe, Energy estimate, energy gap phenomenon, and relaxed energy for Yang–Mills functional , J. Geom. Anal., to appear
  • \ref\no9 S. Sedlacek, A direct method for minimizing the Yang–Mills functional over $4$-manifolds , Comm. Math. Phys., 86 (1982), 515–527
  • \ref\no10 C. H. Taubes, Self-dual Yang–Mills connections on non-self-dual $4$-manifolds , J. Differential Geom., 17(1982), 139–170 \ref\no11 ––––, Self-dual connections on manifolds with indefinite intersection matrix , J. Differential Geom., 19(1984), 517–560 \ref\no12 ––––, Path-connected Yang–Mills moduli spaces , J. Differential Geom., 19(1984), 337–392
  • \ref\no13 K. Uhlenbeck, Connections with $L^p$ bounds on curvature , Comm. Math. Phys., 83(1982), 31–42 \ref\no14 ––––, The Chern classes of Sobolev connections , Comm. Math. Phys., 101(1985), 449–457